Blood Pressure Home > Cardizem CD Overdose
Lightheadedness, fainting, and difficulty breathing are symptoms that may occur if you take too much Cardizem CD. Overdose effects may also include slow heart rate, extremely low blood pressure, or heart failure. Various treatment options are available for a Cardizem CD overdose, including giving certain medications, "pumping the stomach," and providing supportive care.
Cardizem CD® (diltiazem hydrochloride) is a prescription medication known as a calcium channel blocker. It is used to treat high blood pressure (hypertension) or chest pain (angina). The effects of a Cardizem CD overdose will vary, depending on a number of factors, including how much Cardizem CD is taken and whether it is taken with any other medicines, alcohol, and drugs.
If you happen to overdose on Cardizem CD, seek immediate medical attention.
Symptoms of a Cardizem CD overdose may include:
This may cause signs or symptoms that include:
- Difficulty breathing
- Fluid retention.
The treatment for a Cardizem CD overdose will also vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure
- Other treatments based on complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Cardizem CD.